Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
178 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Elavil an antidepressant drug?

Hello I was prescribed elavil 10mg after being rear ended in a car accident for pain.... Along with naproxen I don t take pills unless completely necessary ie sciatica and being in excurating pain with difficulty walking... That was last night, after doing too much all weekend also I work full time. Today after taking an elavil which I have not used before I was groggy and didn t make it to work due to pain and feeling totally drained. I looked up this drug and it says it an anti depressant ... I m really high strung anti depressants bring me way to down could this be the reason for feeling drained ? Never taking this again as it didn t help with pain! I m going back to my family dr ... But as I don t like pills it s hard to ask because I only need them when I m desperate in pain. Any suggestions are appreciated I ve been at a pain clinic have an appointment for injections and see my Chrio regularly. Living in pain at 35 single mom is no fun,Thanks Jenn
Tue, 28 Apr 2015
Report Abuse
General & Family Physician 's  Response
Dear user,

I really understand your concern.

Yes, Elavil is an antidepressant, but also it is used for relief of neuropathic pain.

Usually it takes 2-4 weeks before starts working.

Elavil should be taper off because may cause withdrawal syndrome as in your case.

If can't deal with the pain I will prescribe Ketoprofen injectable solution for severe pain.


Hope you will recovery ASAP.

Dr.Elton Halili
Master of Science in General Medicine
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is Elavil an antidepressant drug?

Dear user, I really understand your concern. Yes, Elavil is an antidepressant, but also it is used for relief of neuropathic pain. Usually it takes 2-4 weeks before starts working. Elavil should be taper off because may cause withdrawal syndrome as in your case. If can t deal with the pain I will prescribe Ketoprofen injectable solution for severe pain. Hope you will recovery ASAP. Dr.Elton Halili Master of Science in General Medicine